MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC SAW 105 DEG ANGLED 12X11.5X0.4MM/70MM; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL

DEPUY SYNTHES PRODUCTS LLC SAW 105 DEG ANGLED 12X11.5X0.4MM/70MM; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Model Number 03.000.341S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.A review of the device history was performed and no non-conformances were detected related to the reported condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported from chile that during an unspecified surgical procedure it was observed that the saw device broke inside the patient.It was reported that the device was able to be removed from the patient.It was not reported that there was a 10-minute delay in the procedure due to the event.It was not reported if there was a spare device available for use.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.This field was incorrectly marked as yes in the initial report.This field has been corrected to no.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.The actual device has been returned and is currently pending evaluation.Once the evaluation of the device has been completed, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The saw blade device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.The device was evaluated and it was observed that the sawblade was bent and broken off.The device was broken into two parts, sawblade and coupling.It was noted that there were no pieces of material missing and the weld was the point of breakage.Therefore, the reported condition was confirmed.It was determined that the breakage of the sawblade was caused by mechanical overload during use.The assignable root cause was determined to be due to improper handling, which is user error/misuse/abuse.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
SAW 105 DEG ANGLED 12X11.5X0.4MM/70MM
Common Device Name
BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8115253
Report Number8030965-2018-58552
Device Sequence Number1771056
Product Code GFA
UDI-Device Identifier10887587009568
UDI-Public(01)10887587009568(11)180719(10)L990955
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.000.341S
Device Catalogue Number03.000.341S
Device Lot NumberL990955
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2018
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer12/14/2018
01/21/2019
01/25/2019
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date12/18/2018
01/21/2019
01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1